MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a moderately tortuous shunt vessel.A 4.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, during first inflation at 6 atmospheres, the balloon ruptured.The device was remove and the procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).E1: initial reporter city: (b)(6).Device evaluated by mfr.: the shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 3mm proximal of the distal marker band.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported balloon ruptured.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a moderately tortuous coronary artery.A 4.0mmx20mmx80cm (4f) sterling balloon catheter was advanced for dilation.However, during first inflation at 6 atmospheres, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10059788
Report Number2134265-2020-06559
Device Sequence Number3358441
Product Code DQY
UDI-Device Identifier08714729123545
UDI-Public08714729123545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023699280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1